Alert archive / West Virginia / Wind Advisories in 2019
Wind Advisory 1, NWS Charleston, WV
NWS Charleston, WV issued this wind advisory at Jan 8, 2019, 10:26 AM EST for 27 counties in West Virginia; 9 counties in Ohio; 4 counties in Kentucky. It took effect at Jan 8, 2019, 5:00 PM EST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2019, 10:26 AM EST (15:26 UTC)
- In effect from
- Jan 8, 2019, 5:00 PM EST
- Expired
- Jan 9, 2019, 4:04 AM EST
- In force
- 11 hr
- Issued by
- NWS Charleston, WV
All 40 counties
Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Athens County, OH, Gallia County, OH, Jackson County, OH, Lawrence County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH, Barbour County, WV, Braxton County, WV, Cabell County, WV, Calhoun County, WV, Clay County, WV, Doddridge County, WV, Gilmer County, WV, Harrison County, WV, Jackson County, WV, Kanawha County, WV, Lewis County, WV, Lincoln County, WV, Mason County, WV, Nicholas County, WV, Pleasants County, WV, Pocahontas County, WV, Putnam County, WV, Randolph County, WV, Ritchie County, WV, Roane County, WV, Taylor County, WV, Tyler County, WV, Upshur County, WV, Wayne County, WV, Webster County, WV, Wirt County, WV, Wood County, WV
The radar
The Charleston,WV radar (KRLX), 64 km from the middle of the area, began a volume at 15:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 3.4 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 954 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 207 m²/s²
- 0-3 km storm-relative helicity
- 231 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
626 WWUS71 KRLX 081526 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 1026 AM EST Tue Jan 8 2019 WVZ028-030>032-039-040-519>526-082330- /O.NEW.KRLX.WI.Y.0001.190108T2200Z-190109T0600Z/ Braxton-Lewis-Harrison-Taylor-Upshur-Barbour-Northwest Nicholas- Southeast Nicholas-Northwest Webster-Southeast Webster- Northwest Pocahontas-Southeast Pocahontas-Northwest Randolph- Southeast Randolph- Including the cities of Sutton, Gassaway, Burnsville, Weston, Clarksburg, Bridgeport, Grafton, Buckhannon, Philippi, Belington, Summersville, Craigsville, Birch River, Richwood, Holly River State, Webster Springs, Cowen, Snowshoe, Marlinton, Elkins, and Harman 1026 AM EST Tue Jan 8 2019 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 1 AM EST WEDNESDAY... The National Weather Service in Charleston has issued a Wind Advisory, which is in effect from 5 PM this afternoon to 1 AM EST Wednesday. * WINDS...Becoming sustained west 20 to 30 mph with gusts up to 45 mph. * TIMING...Strongest winds from late afternoon through the evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 31 to 39 mph for more an hour, or wind gusts of 46 to 57 mph for any duration are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-027- 029-082330- /O.NEW.KRLX.WI.Y.0001.190108T2200Z-190109T0200Z/ Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason- Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt- Calhoun-Ritchie-Doddridge-Clay-Gilmer- Including the cities of Flatwoods, Greenup, Grayson, Olive Hill, Ashland, Louisa, New Lexington, Crooksville, Somerset, McConnelsville, Stockport, Athens, Marietta, Belpre, Jackson, Wellston, Oak Hill, McArthur, Hamden, Pomeroy, Gallipolis, Ironton, South Point, Kenova, Ceredo, Wayne, Huntington, Point Pleasant, New Haven, Ravenswood, Ripley, Parkersburg, Vienna, St. Marys, Belmont, Paden City, Sistersville, Middlebourne, Harts, Alum Creek, Hamlin, Teays Valley, Hurricane, Charleston, South Charleston, Saint Albans, Spencer, Elizabeth, Grantsville, Harrisville, Pennsboro, West Union, Clay, and Glenville 1026 AM EST Tue Jan 8 2019 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 9 PM EST THIS EVENING... The National Weather Service in Charleston has issued a Wind Advisory, which is in effect from 5 PM this afternoon to 9 PM EST this evening. * WINDS...Becoming sustained west 20 to 30 mph with gusts up to 45 mph. * TIMING...Strongest winds from late afternoon through mid evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 31 to 39 mph for more an hour, or wind gusts of 46 to 57 mph for any duration are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ HART
4 follow-up statements
154 WWUS71 KRLX 081915 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 215 PM EST Tue Jan 8 2019 WVZ524-090315- /O.EXT.KRLX.WI.Y.0001.190108T2200Z-190109T1700Z/ Southeast Pocahontas- Including the city of Marlinton 215 PM EST Tue Jan 8 2019 ...WIND ADVISORY NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO NOON EST WEDNESDAY... * WINDS...Becoming sustained west 20 to 30 mph with gusts up to 45 to 50 mph. * TIMING...Strongest winds from tonight through Wednesday morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 31 to 39 mph for more an hour, or wind gusts of 46 to 57 mph for any duration are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ WVZ523-526-090315- /O.EXT.KRLX.WI.Y.0001.190108T2200Z-190109T0900Z/ Northwest Pocahontas-Southeast Randolph- Including the cities of Snowshoe and Harman 215 PM EST Tue Jan 8 2019 ...WIND ADVISORY NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO 4 AM EST WEDNESDAY... * WINDS...Becoming sustained west 25 to 35 mph with gusts up to 50 mph. * TIMING...Strongest winds overnight. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 31 to 39 mph for more an hour, or wind gusts of 46 to 57 mph for any duration are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ WVZ028-030>032-039-040-519>522-525-090315- /O.CON.KRLX.WI.Y.0001.190108T2200Z-190109T0600Z/ Braxton-Lewis-Harrison-Taylor-Upshur-Barbour-Northwest Nicholas- Southeast Nicholas-Northwest Webster-Southeast Webster- Northwest Randolph- Including the cities of Sutton, Gassaway, Burnsville, Weston, Clarksburg, Bridgeport, Grafton, Buckhannon, Philippi, Belington, Summersville, Craigsville, Birch River, Richwood, Holly River State, Webster Springs, Cowen, and Elkins 215 PM EST Tue Jan 8 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 1 AM EST WEDNESDAY... * WINDS...Becoming sustained west 20 to 30 mph with gusts of 45 to 50 mph. * TIMING...Strongest winds from late afternoon through the evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 31 to 39 mph for more an hour, or wind gusts of 46 to 57 mph for any duration are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-027- 029-090200- /O.CON.KRLX.WI.Y.0001.190108T2200Z-190109T0200Z/ Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason- Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt- Calhoun-Ritchie-Doddridge-Clay-Gilmer- Including the cities of Flatwoods, Greenup, Grayson, Olive Hill, Ashland, Louisa, New Lexington, Crooksville, Somerset, McConnelsville, Stockport, Athens, Marietta, Belpre, Jackson, Wellston, Oak Hill, McArthur, Hamden, Pomeroy, Gallipolis, Ironton, South Point, Kenova, Ceredo, Wayne, Huntington, Point Pleasant, New Haven, Ravenswood, Ripley, Parkersburg, Vienna, St. Marys, Belmont, Paden City, Sistersville, Middlebourne, Harts, Alum Creek, Hamlin, Teays Valley, Hurricane, Charleston, South Charleston, Saint Albans, Spencer, Elizabeth, Grantsville, Harrisville, Pennsboro, West Union, Clay, and Glenville 215 PM EST Tue Jan 8 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 9 PM EST THIS EVENING... * WINDS...Becoming sustained west 20 to 30 mph with gusts of 45 to 50 mph. * TIMING...Strongest winds from late afternoon through mid evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 31 to 39 mph for more an hour, or wind gusts of 46 to 57 mph for any duration are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ HART
104 WWUS71 KRLX 090144 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 844 PM EST Tue Jan 8 2019 KYZ101>103-105-OHZ066-067-075-076-083>087-090245- /O.CAN.KRLX.WI.Y.0001.000000T0000Z-190109T0200Z/ Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH- Including the cities of Flatwoods, Greenup, Grayson, Olive Hill, Ashland, Louisa, New Lexington, Crooksville, Somerset, McConnelsville, Stockport, Athens, Marietta, Belpre, Jackson, Wellston, Oak Hill, McArthur, Hamden, Pomeroy, Gallipolis, Ironton, and South Point 844 PM EST Tue Jan 8 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Charleston has cancelled the Wind Advisory. $$ WVZ005>011-013>020-027-029-090600- /O.EXT.KRLX.WI.Y.0001.000000T0000Z-190109T0600Z/ Wayne-Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam- Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-Clay-Gilmer- Including the cities of Kenova, Ceredo, Wayne, Huntington, Point Pleasant, New Haven, Ravenswood, Ripley, Parkersburg, Vienna, St. Marys, Belmont, Paden City, Sistersville, Middlebourne, Harts, Alum Creek, Hamlin, Teays Valley, Hurricane, Charleston, South Charleston, Saint Albans, Spencer, Elizabeth, Grantsville, Harrisville, Pennsboro, West Union, Clay, and Glenville 844 PM EST Tue Jan 8 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM EST WEDNESDAY... * WINDS...West 15 to 25 mph with gusts up to 40 mph. * TIMING...Strongest winds from through mid evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 31 to 39 mph for more an hour, or wind gusts of 46 to 57 mph for any duration are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ WVZ524-090945- /O.CON.KRLX.WI.Y.0001.000000T0000Z-190109T1700Z/ Southeast Pocahontas- Including the city of Marlinton 844 PM EST Tue Jan 8 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EST WEDNESDAY... * WINDS...West 15 to 25 mph with gusts up to 40 mph. * TIMING...Strongest winds from tonight through Wednesday morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 31 to 39 mph for more an hour, or wind gusts of 46 to 57 mph for any duration are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ WVZ028-030>032-039-040-519>522-525-090600- /O.CON.KRLX.WI.Y.0001.000000T0000Z-190109T0600Z/ Braxton-Lewis-Harrison-Taylor-Upshur-Barbour-Northwest Nicholas- Southeast Nicholas-Northwest Webster-Southeast Webster- Northwest Randolph- Including the cities of Sutton, Gassaway, Burnsville, Weston, Clarksburg, Bridgeport, Grafton, Buckhannon, Philippi, Belington, Summersville, Craigsville, Birch River, Richwood, Holly River State, Webster Springs, Cowen, and Elkins 844 PM EST Tue Jan 8 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST WEDNESDAY... * WINDS...West 15 to 25 mph with gusts up to 45 mph. * TIMING...Strongest winds from through mid evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 31 to 39 mph for more an hour, or wind gusts of 46 to 57 mph for any duration are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ WVZ523-526-090900- /O.CON.KRLX.WI.Y.0001.000000T0000Z-190109T0900Z/ Northwest Pocahontas-Southeast Randolph- Including the cities of Snowshoe and Harman 844 PM EST Tue Jan 8 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST WEDNESDAY... * WINDS...West 20 to 30 mph with gusts up to 50 mph. * TIMING...Strongest winds overnight. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 31 to 39 mph for more an hour, or wind gusts of 46 to 57 mph for any duration are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
922 WWUS71 KRLX 090602 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 102 AM EST Wed Jan 9 2019 WVZ005>011-013>020-027>032-039-040-519>522-525-090715- /O.EXP.KRLX.WI.Y.0001.000000T0000Z-190109T0600Z/ Wayne-Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam- Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-Clay-Braxton-Gilmer- Lewis-Harrison-Taylor-Upshur-Barbour-Northwest Nicholas- Southeast Nicholas-Northwest Webster-Southeast Webster- Northwest Randolph- Including the cities of Kenova, Ceredo, Wayne, Huntington, Point Pleasant, New Haven, Ravenswood, Ripley, Parkersburg, Vienna, St. Marys, Belmont, Paden City, Sistersville, Middlebourne, Harts, Alum Creek, Hamlin, Teays Valley, Hurricane, Charleston, South Charleston, Saint Albans, Spencer, Elizabeth, Grantsville, Harrisville, Pennsboro, West Union, Clay, Sutton, Gassaway, Burnsville, Glenville, Weston, Clarksburg, Bridgeport, Grafton, Buckhannon, Philippi, Belington, Summersville, Craigsville, Birch River, Richwood, Holly River State, Webster Springs, Cowen, and Elkins 102 AM EST Wed Jan 9 2019 ...WIND ADVISORY WILL EXPIRE AT 1 AM EST EARLY THIS MORNING... While winds will remain gusty overnight, the stronger winds are not longer expected. Therefore the Wind Advisory has been allowed to expire. $$ WVZ524-091415- /O.CON.KRLX.WI.Y.0001.000000T0000Z-190109T1700Z/ Southeast Pocahontas- Including the city of Marlinton 102 AM EST Wed Jan 9 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... * WINDS...West 15 to 25 mph with gusts up to 40 mph. * TIMING...Strongest winds overnight. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 31 to 39 mph for more an hour, or wind gusts of 46 to 57 mph for any duration are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ WVZ523-526-090900- /O.CON.KRLX.WI.Y.0001.000000T0000Z-190109T0900Z/ Northwest Pocahontas-Southeast Randolph- Including the cities of Snowshoe and Harman 102 AM EST Wed Jan 9 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST EARLY THIS MORNING... * WINDS...West 20 to 30 mph with gusts up to 50 mph. * TIMING...Strongest winds overnight. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 31 to 39 mph for more an hour, or wind gusts of 46 to 57 mph for any duration are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
068 WWUS71 KRLX 090904 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 404 AM EST Wed Jan 9 2019 WVZ524-091015- /O.CAN.KRLX.WI.Y.0001.000000T0000Z-190109T1700Z/ Southeast Pocahontas- Including the city of Marlinton 404 AM EST Wed Jan 9 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Charleston has cancelled the Wind Advisory. While winds will remain gusty, the stronger winds are no longer expected. Therefore the Wind Advisory has been cancelled. $$ WVZ523-526-091015- /O.EXP.KRLX.WI.Y.0001.000000T0000Z-190109T0900Z/ Northwest Pocahontas-Southeast Randolph- Including the cities of Snowshoe and Harman 404 AM EST Wed Jan 9 2019 ...WIND ADVISORY HAS EXPIRED... While winds will remain gusty, the stronger winds are no longer expected. Therefore the Wind Advisory has been allowed to expire. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this wind advisory went out at Jan 8, 7:51 AM EST, 2 hours 35 minutes earlier.
Area forecast discussion, Jan 8, 7:51 AM EST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION...UPDATED
National Weather Service Charleston WV
751 AM EST Tue Jan 8 2019
.SYNOPSIS...
Strong cold front late today. This front will be followed by
possible snow squalls Wednesday into Thursday as well as heavy snow
in the mountains. More snow possible this weekend as low
pressure passes to the south.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 747 AM Tuesday...
Increased wind speeds for this afternoon and evening. Strong CAA
should develop late today with wind speeds peaking around
roughly early evening. Wind Advisory may need to be issued for
portions of the area later today. Will wait for 12z data before
making final call on Wind Adv issuance.
As of 230 AM Tuesday...
Southwesterly winds will provide mild temperatures today. A strong
cold front will then push through the area late today. Some concern
with convection bringing some strong winds to the surface along the
front in northern portions of the area. Much colder air will move in
behind the front tonight with gusty winds. Higher elevations should
transition to snow in the evening hours with the lowlands following
later tonight. See the short term discussion for a Winter Storm
Watch starting tonight.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
Snow squalls and heavy mountain snow possible Wednesday into
Thursday...
As of 345 AM Tuesday...
Strong cold air advection behind the cold front on Wednesday
with upslope snow developing across the mountains early
Wednesday morning. High temperatures will likely be reached in
the morning as cold air filters in the remainder of the day,
keeping values near freezing in the Lowlands and dipping into
the low 20s to teens in the mountains.
Moisture advection from Lake Michigan will become more
favorable by Wednesday afternoon. This will create a very moist
profile through about 750 mb with steep low level lapse rates.
DGZ extends from just below 3K feet to about 6 t0 7K feet and
actually getting about 30 J/Kg of CAPE in the NAM Bufkit
sounding at CRW Wednesday afternoon. These ingredients likely
support moderate to heavy bursts of snow, with bands likely
setting up parallel with the NW flow. Snowfall amounts across
the Lowlands are going to be scattered, with areas that get
under the aforementioned bands getting 1 to possibly as high as
3 inches. These snow showers/squalls will likely last until at
least midnight or early Thursday and will be enhanced Thursday
evening as mid level forcing comes through.
Temperatures will continue to drop through the night on
Wednesday and roads are likely to be very slick in areas that
see any accumulations.
In the mountains, a fairly decent upslope event will be
occurring as CAA advection and strong NW flow hitting the
mountains squeezes out available moisture. Some of the sweet
spots could see 6 to 10 inches with localized amounts up to a
foot certainly not out of the question. This is a long duration
event, starting Wednesday morning and likely continuing to
Thursday afternoon. Amounts really only hit 24 hour warning
criteria in these areas of 8 inches for our mountain zones of
Randolph and Pocahontas Counties, so a Winter Storm Watch has
been issued for these areas. However, due to dropping
temperatures and decent snowfall amounts in the 2 to 5 inch
range in surrounding zones, winter headlines are likely going to
be needed to be expanded.
On-coming day shift will make the decision on advisories and
could see more warnings possible based on impacts due to the
colder temperatures and blowing snow from gusty winds. Decided
to highlight all of these other zones in the HWO for now.
Snow showers will wind down through the day Thursday as
moisture is lost. Temperatures will remain very cold, with highs
only in the teens across the mountains and maybe near 30 in the
Lowlands.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
As of 355 AM Tuesday...
Model solutions are in a little better agreement for this
weekend, but the GFS continues to have a much more robust system
than the Euro at this time. GFS ensembles though are also
indicating that this weekend system could have more impacts in
our area than the current suite of other guidance is indicating,
but still too early to tell at this time. The guidance is in
fairly good agreement though, that the system should pass to the
south, so cold air would then stay in place. GFS is just much
more enhanced with the northern stream energy coming into play,
while the Euro simply has a southern stream wave. Both still
spread snow into the region, especially across the Southern
Half of the CWA, but GFS brings several more inches of snow
accumulation. For now, will continue to ride with a blend of
ensemble and deterministic guidance, which brings low likely PoP
to Southern CWA and will refine the forecast as confidence
increases later in the week.
&&
.AVIATION /13Z TUESDAY THROUGH SATURDAY/...
As of 550 AM Tuesday..
VFR clouds this morning will give way to some MVFR clouds,
especially in the western counties. During the afternoon hours,
the clouds will lift back to VFR. A strong cold front will then
move through this evening. Clouds will lower late tonight with
snow showers developing, causing restrictions in ceilings and
visibility.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z WEDNESDAY...
FORECAST CONFIDENCE: High.
ALTERNATE SCENARIOS: Timing of MVFR ceilings this morning could
vary.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 12 13 14 15 16 17 18 19 20 21 22 23
EST 1HRLY 07 08 09 10 11 12 13 14 15 16 17 18
CRW CONSISTENCY H H H M H H L M H H H H
HTS CONSISTENCY H H H L H H L H H H H H
BKW CONSISTENCY H H H H H H H L M H H H
EKN CONSISTENCY H H H H L M H M M M H H
PKB CONSISTENCY H H M H H H H H H H H H
CKB CONSISTENCY H H H H H H H H M M H H
AFTER 12Z WEDNESDAY...
IFR possible in snow showers Wednesday through Thursday.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Winter Storm Watch from late tonight through Thursday
afternoon for WVZ523-526.
OH...None.
KY...None.
VA...None.
&&
SYNOPSIS...RPY/MPK
NEAR TERM...RPY/RH
SHORT TERM...MPK
LONG TERM...MPK
AVIATION...RPYHazardous weather outlook, Jan 8, 8:16 AM EST, 2 hours 10 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service Charleston WV 816 AM EST Tue Jan 8 2019 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>034-039-040-515>522-524-525-090815- Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne- Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha- Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton- Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour- Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster-Southeast Pocahontas- Northwest Randolph- 816 AM EST Tue Jan 8 2019 This Hazardous Weather Outlook is for northeast Kentucky, southeast Ohio, southwest Virginia and much of West Virginia. .DAY ONE...Today and Tonight. Strong gusty winds may occur late today and this evening across Southeast Ohio and Northern West Virginia. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Snow squalls will be possible Wednesday into early Thursday. Heavy squalls could make travel hazardous during the Wednesday afternoon commute and roads could remain slick through Thursday morning as temperatures fall well below freezing. A winter weather advisory may be needed at a later time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. WVZ523-526-090815- Northwest Pocahontas-Southeast Randolph- 816 AM EST Tue Jan 8 2019 ...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY AFTERNOON... This Hazardous Weather Outlook is for portions of northeast West Virginia. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Kistner
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 3:02 AM EST | Winter Storm Watch | RLX | Pocahontas, Randolph | 11 hr |
| Jan 8, 2:11 PM EST | Winter Weather Advisory | RLX | Barbour, Boone, Braxton, Calhoun, Clay, Doddridge and 22 more | 41 hr |
| Jan 8, 2:57 PM EST | Winter Storm Warning | RLX | Pocahontas, Randolph | 45 hr |
Nearby
Wind Advisories in West Virginia, 2019Wind Advisories in Ohio, 2019Wind Advisories in Kentucky, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.